MAUDE Adverse Event Report: PHILIPS MEDICAL SYSTEMS PATIENT INFORMATION CENTER IX; CENTRALIZED PATIENT MONITOR

PHILIPS MEDICAL SYSTEMS PATIENT INFORMATION CENTER IX; CENTRALIZED PATIENT MONITOR
Model Number PATIENT INFORMATION CENTER IX
Medical Device Problem Code Defective Alarm (1014)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2024
Type of Reportable Event Death
Event or Problem Description
It was reported the monitor did not generate an alarm when the patient went into cardiac arrest.This emergency department patient with a complex medical history that included drug and alcohol dependency along with mental illness, was found collapsed and partially responsive on the street following a drug relapse.At the time of admission, the urine toxicology screen revealed the presence of cocaine and benzodiazepines.The patient was stabilized and admitted at 4:00am.At 4:45am, the patient was discovered collapsed and unresponsive in the emergency bay and found to be in cardiac arrest.The event was not monitored as she had become disconnected from ecg, which is consistent with earlier attempts to remove ecg leads due to confusion and agitation.The disconnection of the leads was not noticed by staff as they were attending another patient emergently at the same time.After cardiac arrest was diagnosed, the patient was resuscitated with a return to spontaneous circulation but remained profoundly unconscious.The cardiac arrest resulted in an irreversible hypoxic brain injury and the patient did not regain neurological function.After nine days of observation, family consented to withdrawal of life support and the patient subsequently passed away.The cause of death was listed as 'combined drug toxicity (cocaine and benzodiazepines).The customer remained concerned with the configuration of the monitor in that a technical inop alarm that occurs due to ecg leads off can be acknowledged and not re-alarm.
 
Additional Manufacturer Narrative
E1 reporter phone #: (b)(6).Analysis was performed by onsite personnel.The clinical application specialist (cas) advised that due to the time elapsed since the event (almost 4 months), it is no longer possible to view audit logs for this patient as the 90 days has been exceeded.The cas reviewed the configuration from the mx800 monitors at the customer's site and confirmed the inop severity of ecg leads off is cyan (this is standard for most trusts) which means the alarm lamp blinks until the active inop is acknowledged, and will not make an audio alarm again, however the cyan banner will remain in the top left corner of the screen.In an email to the customer on april 11, 2025, the cas advised the customer of this finding, provided a summary of how the philips inop alarm works, and recommend changing this to a yellow alarm for roll out of the new monitors.The cas explained that this simply means that if an ¿ecg leads off¿ alarm is generated you will get the visual yellow flashing banner, lamp and sound - if the alarm is acknowledged the yellow banner will remain and the audio will re-alarm after 3 mins if ecg leads are still off.This should encourage more actionable responses to what the monitor is telling you.In a follow-up email on june 16, 2025, the cas responded to the customer confirming that the reconfiguration on the ed monitors was rolled out on any monitors in a&e that have been upgraded recently and phdu.Based on the results of the analysis, the product was confirmed to be operating per specifications and the cause of the reported problem was alarm configuration and use related issue due to alarm management.The device remains in use at the customer's site.

Brand Name
PATIENT INFORMATION CENTER IX
Common Device Name
CENTRALIZED PATIENT MONITOR
Manufacturer (Section D)
PHILIPS MEDICAL SYSTEMS
3000 minuteman rd
andover MA 01810
Manufacturer (Section G)
PHILIPS MEDICAL SYSTEMS
3000 minuteman rd
andover MA 01810
Manufacturer Contact
deborah currlin
3000 minuteman rd
andover, MA 01810
6172455900
MDR Report Key23623384
Report Number1218950-2025-000695
Device Sequence Number13006332
Product Code MHX
UDI-Device Identifier00884838086715
UDI-Public(01)00884838086715(10)C.02.00
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K163584
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPATIENT INFORMATION CENTER IX
Device Catalogue Number866389
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2025
Initial Report FDA Received Date11/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/20/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age43 YR
Patient SexFemale